Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 12, NWS El Paso, TX

April 18, 2007El Paso County, Hudspeth County, Texas; 7 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 18, 2007, 7:14 AM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 18, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2007, 7:14 AM MDT (13:14 UTC)
In effect from
Apr 18, 2007, 12:00 PM MDT
Expired
Apr 18, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2599 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 181314
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
714 AM MDT WED APR 18 2007

...FIRE WEATHER WARNING IN EFFECT WEDNESDAY AFTERNOON THROUGH EARLY
EVENING FOR THE DESERT LOWLANDS OF SOUTHWESTERN AND SOUTHERN NEW
MEXICO AND WAR WEST TEXAS FOR STRONG WINDS AND LOW HUMIDITY WITH
HIGH  TO VERY HIGH FIRE DANGER RATINGS...


.AN UPPER LEVEL DISTURBANCE PASSING BY TO OUR NORTH LATE
WEDNESDAY WILL HELP CAUSE STRONG SOUTHWESTERLY WINDS ACROSS THE
LOWLANDS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS WEDNESDAY
AFTERNOON AND EVENING. BREEZY SOUTHEAST WINDS OVER 20
MPH...COMBINED WITH AFTERNOON HUMIDITY OF 15 PERCENT OR LESS AND
EXPECTED HIGH FIRE DANGER RATINGS...WILL LIKELY CAUSE CRITICAL
FIRE WEATHER CONDITIONS.


NMZ110-181415-
/O.CAN.KEPZ.FW.A.0006.070418T1800Z-070419T0200Z/
SOUTHWEST MOUNTAINS-
714 AM MDT WED APR 18 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELED THE FIRE WEATHER WATCH. 

.THE FIRE WEATHER WATCH HAS BEN CANCELED FOR THE GILA WILDERNESS TODAY
AS RELATIVE HUMIDITY LEVELS SHOULD REMAIN ABOVE 15% IN GENERAL. HOWEVER
A RED FLAG WARNING HAS BENN ISSUED IN ITS PLACE FOR THE DESERT
LOWLANDS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS.

$$

NMZ111-112-TXZ055-056-182115-
/O.NEW.KEPZ.FW.W.0012.070418T1800Z-070419T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
714 AM MDT WED APR 18 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

AN UPPER LEVEL DISTURBANCE PASSING BY TO OUR NORTH LATE
WEDNESDAY WILL HELP CAUSE STRONG SOUTHWESTERLY WINDS ACROSS THE
LOWLANDS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS WEDNESDAY
AFTERNOON AND EVENING. BREEZY SOUTHEAST WINDS OVER 20
MPH...COMBINED WITH AFTERNOON HUMIDITY OF 15 PERCENT OR LESS AND
EXPECTED HIGH FIRE DANGER RATINGS...WILL LIKELY CAUSE CRITICAL
FIRE WEATHER CONDITIONS.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

20

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:45 AM MDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 18, 3:45 AM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MDT WED APR 18 2007

.SYNOPSIS...
DRY WEST TO SOUTHWEST FLOW ALOFT AND AT THE SURFACE WILL KEEP SKIES
MOSTLY CLEAR AND ALLOW TEMPERATURES TO REMAIN ABOVE NORMAL THROUGH
THE WEEKEND. AN UPPER TROUGH WILL PASS NORTH OF THE AREA FRIDAY
NIGHT AND SATURDAY...BRINGING A FEW CLOUDS TO THE AREA AND BREEZY
WINDS. ANOTHER UPPER TROUGH WILL MOVE OVER NEW MEXICO MONDAY NIGHT
AND TUESDAY. THIS WILL AGAIN BRING SOME CLOUDS TO THE AREA ALONG
WITH A SLIGHT CHANCE OF SHOWERS AND BREEZY WINDS.

&&

.DISCUSSION...
MOSTLY DRY AND WARM PATTERN FOR MUCH OF THE FORECAST PERIOD AS WEST
TO SOUTHWEST FLOW ALOFT DOMINATES. SERIES OF TROUGHS/FRONTS WILL
PUSH THROUGH THE AREA OVER THE NEXT WEEK. FIRST TROUGH MOVES ACROSS
THE FOUR CORNERS AREA AND NORTHERN NEW MEXICO TONIGHT AND WEDNESDAY.
ONLY A FEW HIGHER CLOUDS ASSOCIATED WITH THIS FEATURE...THOUGH LARGE
SWATH OF HIGH LEVEL TROPICAL MOISTURE WILL ALSO MOVE UP TO THE
SOUTHERN CWA THIS AFTERNOON. FRONT FROM TROUGH MOVES THROUGH TONIGHT
SO WINDS MAY BECOME BREEZY AHEAD AND JUST BEHIND FRONT.

SECOND TROUGH/FRONT WILL REACH SOUTHERN CALIFORNIA FRIDAY AND INTO
NORTHERN NEW MEXICO SATURDAY MORNING. TROUGH A BIT FURTHER SOUTH
THAN FIRST SYSTEM BUT STILL NOT LOOKING FAR ENOUGH SOUTH FOR THREAT
OF SHOWERS. WILL BRING BREEZY WINDS TO AREA AGAIN ON SATURDAY.

THIRD TROUGH...STILL OUT OVER THE CENTRAL PACIFIC...WILL MOVE TO THE
GREAT BASIN MONDAY AS A LARGE CLOSED LOW. GFS HAS BEEN PRETTY
CONSISTENT ON THIS THOUGH THE EXACT TRAJECTORY HAS BEEN CHANGING.
LOW IS JUST SOUTH OF THE FOUR CORNERS MONDAY EVENING SO WILL ALLOW
LOW POPS FOR THE GILA AT THAT TIME. LOW SLOWLY PUSHES TO CENTRAL NEW
MEXICO TUESDAY MORNING SO WILL PUT LOW POPS IN FOR ENTIRE
CWA...THOUGH BEST CHANCES REMAIN IN THE NORTH. ASSOCIATED FRONT WITH
ENOUGH COLD AIR TO FINALLY BRING TEMPERATURES BACK TO OR SLIGHTLY
BELOW NORMAL ON TUESDAY.

&&

.FIRE WEATHER...
EXISTING FIRE WEATHER WATCH LOOKS MARGINAL AT BEST. RHS WILL BE LOW
TODAY BUT PROBABLY JUST REACHING CRITERIA OVER THE LOWLANDS. WINDS
WILL BE RIGHT NEAR THE THRESHOLD FOR THE MOST PART. WILL LET FIRE WX
FORECAST DECIDE WHEN HE ARRIVES ON THE SCENE...WHETHER TO CANCEL OR
CONTINUE THE STATEMENT.

&&

.AVIATION...VALID 18/12Z-19/12Z...
GENERALLY VFR THROUGH THE PERIOD. BREEZY WINDS THIS AFTERNOON WILL
CREATE A FEW AREAS OF BLOWING DUST. SEE APPROPRIATE TAFS AND TWEBS
FOR SPECIFIC CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 82  54  81  51  85 /   0   0   0   0   0
SIERRA BLANCA TX        80  50  81  47  84 /   0   0   0   0   0
LAS CRUCES              81  51  81  48  85 /   0   0   0   0   0
ALAMOGORDO              81  49  81  44  84 /   0   0   0   0   0
CLOUDCROFT              60  30  58  28  62 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   79  47  79  44  82 /   0   0   0   0   0
SILVER CITY             73  35  71  34  74 /   0   0   0   0   0
DEMING                  81  49  81  46  85 /   0   0   0   0   0
LORDSBURG               83  49  81  46  85 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ110.

TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Apr 18, 6:45 AM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MDT WED APR 18 2007

NMZ022>025-030>032-TXZ055-056-191200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
645 AM MDT WED APR 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDY DAYS ON SATURDAY AND MONDAY MAY PRODUCE SOME LOWER
VISIBILITIES IN BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.